... this be the result of fentanyl? Could this patch cause the brain to short curcit and cause her to see and hear things that are not there? Just looking for answers. This is not my mom. We had to put her in a nursing home because we couldn't quit our jobs to take care of her. She hears babies crying a lot. It breaks our hearts to see her like this. Any ideas?
My 80 yr old mom has been on fentanyl patch for 2 -3 years. Could it make her crazy?
Added 1 Sep 2010:
On 7/19/10 I found mama in the car. she couldn't say anything only stutter. called 911, that night she had a seizure. The dr. didn't give us much hope. She had another seizure the next day. They found she had pneumonia and gave massive amounts of antibiotic. Hospital stay was 10 days. She was hearing babies at that time. The dr released her and she seemed to be getting better, then she started hearing it more. We thought when she got home the confusion would go away, but got worse. We had to stay with her 24/7 so she would be safe. Dr. gave Geodon and added Cymbalta. lisinopril, lopressor, klor con. She has had high blood pressure a long time, MRI & eeg, ekg all normal for her age dr says.Now it seems she has gone back in time to when she was working. She knows everyone and can tell you dates of every event in her life, but you have to give instructions. She is seeing things now not just hearing things. Mostly kids.
Added 1 Sep 2010:
she has never done this before. and has always worked hard for her family. She even looks different.
Does she take any other meds.? does she see a phsyciatrist? if she doesnt she needs to see one about meds and to get a dianosis on whats going on with her. Of course this is not normal and you have a right to be concerned. Please have her see a phsyciatrist immediatley so they can put her on the correct medication. I honestly do not believe this is a result of fentanyl i have not heard of this reaction from anyone i know that uses it.
At your mom's age almost anything is possible, however, I have never heard of these reactions to taking Fentanyl patches, but, there is always a first time for everything, so my philosophy is never say never.
I would most ceraintly make a Doctor appointment for her, go with and ask as many questions as you possibly can, Write them down before you go, it's easy to forget what you most wanted to ask when you're under pressure like this, and don't be afraid to ask for a referral if you don't feel comfortable with the answers you get. I would ask for a second opinion if it was my mother, better to be safe than sorry. I feel badly for you and your mom, I wish you both well and Bless you for being such a caring daughter, and staying involved with her care, you should be commended for that. Bless you and good luck my dear, let us know how things turn out for you.
(((hugs))) and good wishes for a happy outcome.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Apr 2013 • 3 answers
AATN: Mylan Fentanyl patch users... If your having a hard time getting your fentanyl patch to stick?
Posted 16 Aug 2014 • 8 answers
Posted 6 May 2016 • 3 answers
Posted 27 Aug 2017 • 0 answers
Posted 15 Mar 2018 • 3 answers